Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 271, NWS Jackson, KY

August 19, 2011Bell County, Knox County, Whitley County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Aug 19, 2011, 7:46 PM EDT for Bell County, Knox County, Whitley County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 7:46 PM EDT (23:46 UTC)
Expired
Aug 19, 2011, 8:15 PM EDT
In force
29 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bell County, KY, Knox County, KY, Whitley County, KY

The radar

The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WUUS53 KJKL 192346
SVRJKL
KYC013-121-235-200015-
/O.NEW.KJKL.SV.W.0271.110819T2346Z-110820T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
746 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BELL COUNTY IN SOUTHEAST KENTUCKY...
  SOUTH CENTRAL KNOX COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 815 PM EDT

* AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  WILKERSON...OR 12 MILES SOUTHEAST OF WILLIAMSBURG...AND MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PACKARD...POLLY CAMP...WILKERSON...NEVISDALE...DIXIE...VERNE...
  GATLIFF...LUCKY...PEARL...JULIP...PRUDEN...FRAKES...FONDE...
  LOUDEN...GOINS...CARPENTER...CHENOA...BIRDSEYE...GAUSDALE AND
  BRYANTS STORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3659 8423 3685 8398 3659 8376 3658 8378
TIME...MOT...LOC 2346Z 229DEG 11KT 3661 8402
WIND...HAIL 60MPH 1.00IN

$$

ABE
2 follow-up statements
341 
WWUS53 KJKL 200002
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
802 PM EDT FRI AUG 19 2011

KYC013-121-235-200015-
/O.CON.KJKL.SV.W.0271.000000T0000Z-110820T0015Z/
KNOX KY-WHITLEY KY-BELL KY-
802 PM EDT FRI AUG 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BELL...SOUTHEASTERN WHITLEY AND SOUTH CENTRAL KNOX COUNTIES UNTIL 815
PM EDT...

AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR FRAKES...OR 12 MILES WEST OF
MIDDLESBORO...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  CARPENTER...LOUDEN...GOINS...CHENOA...BIRDSEYE...BRYANTS STORE...
  GAUSDALE...KING...CLATE AND PERMON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3659 8423 3685 8398 3659 8376 3658 8378
TIME...MOT...LOC 0002Z 217DEG 9KT 3666 8393
WIND...HAIL 60MPH <.50IN

$$

ABE
039 
WWUS53 KJKL 200013
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
813 PM EDT FRI AUG 19 2011

KYC013-121-235-200023-
/O.EXP.KJKL.SV.W.0271.000000T0000Z-110820T0015Z/
KNOX KY-WHITLEY KY-BELL KY-
813 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BELL...
SOUTHEASTERN WHITLEY AND SOUTH CENTRAL KNOX COUNTIES WILL EXPIRE AT
815 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3659 8423 3685 8398 3659 8376 3658 8378
TIME...MOT...LOC 0013Z 217DEG 9KT 3668 8391

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:19 PM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Aug 19, 3:19 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT FRI AUG 19 2011

.SHORT TERM.../TONIGHT THROUGH SATURDAY/...UPDATED

UPPER LEVEL RIDGING WAS CENTERED OVER THE SOUTHERN PLAINS ATTM...WITH
A BROAD TROUGH OVER MOST OF THE EASTERN CONUS...THOUGH THE AXIS OF
THIS TROUGH WAS EAST OF THE REGION. A COUPLE OF SHORTWAVES...ONE
ASSOCIATED WITH THE REMNANTS OF AN MCS CONTINUES TO MOVE EAST
SOUTHEAST ACROSS THE LOWER OH VALLEY WITH ANOTHER VORT MAX IN BEHIND
IT JUST TO ITS NORTH AND WEST. THE REMNANTS OF THE MCS CONTINUES TO
GRADUALLY CREEP TO THE EAST AND IS MOVING INTO EASTERN KY AND
BRINGING INCREASING CLOUDINESS.

CONVECTION HAS RECENTLY DEVELOPED IN THE VICINITY OF THE INTERSTATE
75 CORRIDOR AND ACROSS PARTS OF THE SW CWA. THE 12Z NAM DID NOT HAVE
THE GREATEST HANDLE ON THIS CONVECTION...THOUGH THE 12Z NAM 925 MB TO
850 MB LAYER MOISTURE FLUX DIVERGENCE...THOUGH WEAK...SEEMED TO HAVE
A SOMEWHAT BETTER HANDLE ON WHERE THE CONVECTION IS OCCURRING ATTM.
12Z GFS SEEMS TO HAVE A BIT BETTER HANDLE ON IT...BUT IS NOT IDEAL.
SOME RECENT HRR RUNS APPEAR TO BE A BIT MORE REPRESENTATIVE THROUGH
THE REMAINDER OF THE AFTERNOON AND EVENING BRINGING ISOLATED TO
SCATTERED CONVECTION ACROSS THE REGION THROUGH EARLY EVENING AND
GENERALLY DISSIPATING IT BY THE 0Z TO 3Z PERIOD. THIS SEEMS
PLAUSIBLE AS THE 500 MB SHORTWAVE IS EXPECTED TO EXIT THE AREA IN THE
EVENING WITH ANOTHER FURTHER UPSTREAM DROPPING A BIT FURTHER TO THE
SOUTH AND WEST OF THE AREA POSSIBLY CLIPPING THE FAR SW. SOME AT
LEAST BRIEF SHORTWAVE RIDGING IS ANTICIPATED LATER TONIGHT AND FOR
SAT WHICH WILL BRING IN A DRIER AIRMASS...ESPECIALLY ALOFT AND
GENERALLY CAP CONVECTION.

FOR THE FIRST COUPLE OF SHORTWAVES PLAN TO USE A PRE FIRST PERIOD
FOR SCATTERED POPS OVER THE NEXT FEW HOURS. WITH THE FIRST SHORTWAVE
EXPECTED TO EXIT THE AREA IN THE EVENING AND THE SECOND ONE EXPECTED
TO GENERALLY PASS TO OUR SOUTH AND WEST...CONTINUED WITH SLIGHT
CHANCE TO CHANCE POPS MAINLY BEFORE 6Z...THEN DROPPED POPS OFF TO 10
AFTER 6Z TONIGHT. FOR THE SHORTWAVE POSSIBLY CLIPPING THE SOUTHWEST...
WENT WITH CHANCE IN THE SW THROUGH ABOUT 0Z TONIGHT. LOWERED SKY
COVER OVERNIGHT AS WELL IN THE WAKE OF THE 500 MB TROUGH AXIS...AS
NVA SHOULD LEAD TO SUBSIDENCE AND CLEARING SKIES. FOG FORMATION IS
ALSO A CONCERN AND IT MIGHT BECOME DENSE IN VALLEYS. 12Z MET AND MAV
MOS GUIDANCE BOTH HIT THE FOG RATHER HARD AT JKL...LOZ AND SME. THIS
SCENARIO WILL NEED TO BE MONITORED...BUT FOR NOW TRENDED IN PATCHY
DENSE FOG AND PLAN TO ADD THIS TO THE HWO.

FOR SATURDAY...WITH SHORTWAVE RIDGING NOW ANTICIPATED...OPTED TO
TREND POPS DOWN TO THE SLIGHT CHANCE RANGE. OVERALL COVERAGE OF ANY
CONVECTION MAY END UP LOWER THAN THIS. THE 12Z NAM AND 12Z GFS
GENERATE LITTLE IF ANY PRECIP ACROSS THE REGION AND THE 9Z SREF POPS
ARE GENERALLY LESS THAN 20 PERCENT...EXCEPT IN THE SOUTHWEST. WITH
LOWER POPS AND GENERALLY LOWER SKY COVER ANTICIPATED FOR SAT ALONG
WITH 12Z AND RECENT MAV AND MET MOS HIGHS GENERALLY AROUND 90 OR THE
LOWER 90S...TRENDED MAX T UP ABOUT 3 TO 4 DEGREES IN MANY LOCATIONS
FOR SAT.

.LONG TERM.../SATURDAY NIGHT THROUGH FRIDAY/...UPDATED

MODELS CONTINUE TO DEPICT AN AMPLIFYING PATTERN THRU THE EXTENDED
PERIOD WITH A DEEPENING TROF OVER ERN NOAM AND AN EXPANDING RIDGE
OVER THE SOUTHWESTERN CONUS. HOWEVER...DIFFERENCES IN THE SYNOPTIC
PICTURE BEGIN TO ARISE BY EARLY NEXT WEEK AND CONTINUE TO HAMPER
CONFIDENCE IN THE TIMING AND STRENGTH OF VARIOUS SHORTWAVES ROUNDING
THE BASE OF THE TROF AND TRAVERSING THE OHIO VALLEY. THE GFS
CONTINUES TO BE THE LESS CONSISTENT MODEL AND HAVE AGAIN USED A
NAM/ECMWF BLEND THRU THE WEEKEND WITH A SLANT TOWARDS THE 19.00Z
EURO THRU THE REMAINDER OF THE PERIOD.

THE FIRST ISSUE TO CONTEND WITH CENTERS AROUND A WEAK COLD FRONT
EMANATING FROM A SFC LOW ASSOCIATED WITH THE LARGER SCALE UPPER
LEVEL TROF BUILDING DOWN FROM ERN CANADA. MODEL CONSENSUS NOW BRINGS
A TROF AHEAD OF THE FRONT THRU OUR AREA EARLY ON SUNDAY MORNING WITH
THE FRONT EXITING THE REGION OVER THE COURSE OF SUNDAY NIGHT. HAVE
CONTINUED TO CENTER THE HIGHEST POPS FROM LATE MORNING THRU THE
EARLY EVENING ON SUNDAY. MODELS AROUND THIS TIME FRAME CONTINUE TO
ADVERTISE AMPLE INSTABILITY DEVELOPING DURING THE DAY AND WILL
ACCORDINGLY CONTINUE TO HIGHLIGHT THE POTENTIAL FOR SOME OF THE
STORMS ON SUNDAY TO BECOME STRONG TO SEVERE. PWATS BETWEEN 1.5 AND 2
INCHES IN THE FCST SOUNDINGS WILL BE OFFSET SOME BY STORM MOTIONS
PROGGED BETWEEN 15 AND 25 KTS DURING THE AFTERNOON THUS LIMITING THE
THREAT FOR LOCALIZED FLASH FLOODING PROBLEMS...BUT NOT ENTIRELY.

SFC HIGH PRESSURE LOOKS TO BEGIN BUILDING BACK INTO THE OHIO VALLEY
BEHIND THE FRONT ON MONDAY AS THE UPPER LEVEL TROF SHIFTS EAST WHILE
THE DOMINANT RIDGE EXPANDS OVER THE WRN CONUS. KEPT THE SLIGHT
CHANCE POPS LINGERING DURING THE DAY FOR THE MOMENT...THOUGH SOME
CONSISTENCY NOW IN THE EURO WOULD SUGGEST GOING DRY AND SUSPECT ONE
MORE RUN WITH THIS SOLUTION WILL PROBABLY RESULT IN PULLING POPS OUT
ON MONDAY AND CONTINUING WITH A DRY SPELL THRU TUESDAY.

DURING THIS TIME...THE GUIDANCE BEGINS TO DIVERGE SHARPLY WITH THE
SPECIFIC UPPER LEVEL FEATURES BUT GENERALLY AGREES UPON ANOTHER
RELATIVELY DEEP LOW PRESSURE SYSTEM TAKING SHAPE OVER SRN CANADA
EVENTUALLY TAKING ANOTHER COLD FRONT FROM THE UPPER MS VALLEY THRU
THE LOWER GREAT LAKES/OHIO VALLEY REGION DURING THE LATER HALF OF
THE PERIOD. THIS FAR OUT AND WITH RELATIVELY LOW CONFIDENCE IN THE
TIMING AND STRENGTH OF THIS FEATURE...HAVE KEPT POPS IN THE
SLIGHT/CHANCE RANGE THRU THE REMAINDER OF THE PERIOD.

TEMPERATURES WILL MORE THAN LIKELY SEE SOME VARIABILITY GIVEN THE
ANTICIPATED PRECIPITATION COUPLED WITH A COLD FROPA EARLY IN THE
PERIOD. HOWEVER...HIGHS AND LOWS GENERALLY LOOK TO REMAIN RELATIVELY
SEASONAL THRU THE PERIOD WITH TEMPS AVERAGING A LITTLE ABOVE NORMAL
TO START THE PERIOD AND BECOMING A LITTLE COOLER THAN NORMAL BY THE
END OF THE PERIOD.

&&

.AVIATION.../18Z TO 18Z/

VFR CONDITIONS SHOULD PREVAIL FOR MUCH OF THE NEXT 24 HOURS...WITH TWO
EXCEPTIONS. THE FIRST WILL BE WITH SCATTERED CONVECTION BETWEEN 18Z
AND ABOUT 3Z...AND THEN BETWEEN 6Z AND 14Z WHEN PATCHY VALLEY FOG
SHOULD DEVELOP...SOME OF WHICH COULD BE DENSE. WITH TIMING AND
EVOLUTION OF CONVECTION UNCERTAIN PLAN ON AT LEAST VCTS AND CB DURING
MUCH OF THE 18Z TO 3Z PERIOD AT ALL THREE SITES AND BASED ON RADAR
TRENDS AT ISSUANCE...MAY USE A BRIEF TEMPO GROUP OR PREVAILING GROUP
FOR MVFR VIS AND CIG IN TSRA. VIS AND CIGS DOWN TO IFR COULD OCCUR
BRIEFLY WITHIN ANY STRONGER STORMS. THE 12Z MAV AND MET MOS HIT THE
FOG PRETTY HARD...DOWN TO LIFR AND VLIFR AT ALL THREE SITES TOWARD
12Z AND WITH THE TREND TOWARD CLEARING SKIES OUT OVERNIGHT INTO EARLY
ON SAT...PLAN TO TREND IN THIS DIRECTION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JP
LONG TERM...MB
AVIATION...JP
Hazardous weather outlook, Aug 19, 3:49 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
349 PM EDT FRI AUG 19 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-201100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
349 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE...MAINLY BEFORE MIDNIGHT.

PATCHY DENSE FOG LATE TONIGHT WILL REDUCE VISIBILITIES BELOW ONE
QUARTER OF A MILE IN SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PATCHY DENSE FOG EARLY ON SATURDAY MORNING WILL REDUCE VISIBILITIES
BELOW ONE QUARTER OF A MILE IN SOME LOCATIONS.

THUNDERSTORMS ARE POSSIBLE AGAIN FROM SATURDAY THROUGH MONDAY AND
AGAIN FROM TUESDAY NIGHT THROUGH THURSDAY. SOME OF THE STORMS ON
SUNDAY COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND HAIL
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JP/MB

In the hours before

Special weather statement, Aug 19, 5:18 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
518 PM EDT FRI AUG 19 2011

KYZ083-192145-
WAYNE-
518 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 545
PM EDT FRIDAY AFTERNOON...

   WESTERN WAYNE.

AT 515 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
ALBANY...MOVING EAST AT 30 MPH.

RESIDENTS OF WESTERN WAYNE COUNTY CAN EXPECT VERY HEAVY RAIN...WITH
BRIEF RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF
30 TO 40 MPH...AND OCCASIONAL CLOUD TO GROUND LIGHTNING AS THIS
STORM IMPACTS BETWEEN 520 PM AND 545 PM EDT.

ABE
Special weather statement, Aug 19, 6:28 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT FRI AUG 19 2011

KYZ079-083-084-192315-
MCCREARY-PULASKI-WAYNE-
628 PM EDT FRI AUG 19 2011

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 715 PM EDT FRIDAY EVENING...

   MCCREARY...
   SOUTHERN PULASKI AND
   EASTERN WAYNE.

AT 627 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM
SOUTHERN PULASKI COUNTY INTO EASTERN WAYNE AND MCCREARY
COUNTY...MOVING EAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

ABE
Special weather statement, Aug 19, 6:53 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
653 PM EDT FRI AUG 19 2011

KYZ079-192330-
PULASKI-
653 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 730
PM EDT FRIDAY EVENING...

   PULASKI.

AT 652 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEAR
SOMERSET...MOVING NORTHEAST AT 15 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH BRIEF RAINFALL RATES
OF UP TO THREE INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH... AND
FREQUENT CLOUD TO GROUND LIGHTNING IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

ABE
Special weather statement, Aug 19, 7:40 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
740 PM EDT FRI AUG 19 2011

KYZ085-087-200030-
WHITLEY-BELL-
740 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 830
PM EDT FRIDAY EVENING...

   SOUTHEASTERN WHITLEY AND
   SOUTHWESTERN BELL.

AT 739 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST
OF WILLIAMSBURG...MOVING NORTHEAST AT 10 MPH.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH BRIEF RAINFALL RATES
OF UP TO THREE INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:21 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin3 hr
Aug 19, 5:38 PM EDTAreal Flood AdvisoryJKLPulaski82 min
Aug 19, 6:10 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne2 hr
Aug 19, 6:39 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Wayne111 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.